Alert archive / Tennessee / Wind Advisories in 2022

Wind Advisory 7, NWS Morristown, TN

February 24, 20226 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Feb 24, 2022, 1:56 PM EST for 6 counties in Tennessee. It took effect at Feb 24, 2022, 7:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2022, 1:56 PM EST (18:56 UTC)
In effect from
Feb 24, 2022, 7:00 PM EST
Expired
Feb 25, 2022, 8:00 AM EST
In force
13 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 35 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 362 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
342 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
362 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

142 
WWUS74 KMRX 241856
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
156 PM EST Thu Feb 24 2022

TNZ041-043-045-072-074-087-251300-
/O.NEW.KMRX.WI.Y.0007.220225T0000Z-220225T1300Z/
Cocke Smoky Mountains-Southeast Greene-Unicoi-
Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cedar Creek, Erwin, Unicoi, 
Limestone Cove, Cades Cove, Elkmont, Gatlinburg, Citico, 
and Coker Creek
156 PM EST Thu Feb 24 2022

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST
FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east Tennessee.

* WHEN...From 7 PM this evening to 8 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Downslope winds may produce higher gusts in
  the foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
511 
WWUS74 KMRX 250311
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1011 PM EST Thu Feb 24 2022

TNZ041-043-045-072-074-087-251300-
/O.CON.KMRX.WI.Y.0007.000000T0000Z-220225T1300Z/
Cocke Smoky Mountains-Southeast Greene-Unicoi-
Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cedar Creek, Erwin, Unicoi, 
Limestone Cove, Cades Cove, Elkmont, Gatlinburg, Citico, 
and Coker Creek
1011 PM EST Thu Feb 24 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east Tennessee.

* WHEN...From 7 PM this evening to 8 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Downslope winds may produce higher gusts 
  in the foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
184 
WWUS74 KMRX 250819
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
319 AM EST Fri Feb 25 2022

TNZ041-043-045-072-074-087-251200-
/O.CON.KMRX.WI.Y.0007.000000T0000Z-220225T1300Z/
Cocke Smoky Mountains-Southeast Greene-Unicoi-
Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cedar Creek, Erwin, Unicoi, 
Limestone Cove, Cades Cove, Elkmont, Gatlinburg, Citico, 
and Coker Creek
319 AM EST Fri Feb 25 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east Tennessee.

* WHEN...Now through 8 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Downslope winds may produce higher gusts in
  the foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 24, 12:48 PM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Feb 24, 12:48 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
1248 PM EST Thu Feb 24 2022

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

No significant changes were made to the forecast for this
afternoon during the morning update. The warm front is expected to
lift north this afternoon. Rain will start to taper off around
noon or so for the Knoxville area. The heavier rain will be
confined to near the KY/TN line and SW Virginia by mid afternoon.
By sunset rain will likely be out of the region. However, we are
still expecting another round of widespread heavy rain late
tonight through tomorrow morning as a cold front moves through.

McD

&&

.AVIATION...
18Z TAF DISCUSSION.

IFR and MVFR conditions will improve somewhat by mid to late
afternoon. Rain will dissipate near TYS by mid afternoon. Rain
near TRI will linger through late afternoon. MVFR conditions will
return late tonight as rain moves into the region ahead of a cold
front. IFR conditions will be possible at times especially in the
heavier bands of rain.

McD

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             49  58  36  49  37 /  80  30  10  20  40
Knoxville McGhee Tyson Airport, TN  48  58  34  49  35 /  80  50  10  20  30
Oak Ridge, TN                       46  56  34  49  33 /  90  40  10  10  30
Tri Cities Airport, TN              48  59  32  48  33 /  70  70  10  10  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Flood Watch through Friday afternoon for Anderson-Campbell-
     Claiborne-Grainger-Hamblen-Hancock-Hawkins-Jefferson-Knox-
     Morgan-Roane-Scott TN-Union.

VA...Flood Watch through Friday afternoon for Lee-Scott VA-Wise.

&&
Hazardous weather outlook, Feb 24, 3:55 AM EST, 10 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Morristown TN
355 AM EST Thu Feb 24 2022

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-250900-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
355 AM EST Thu Feb 24 2022 /255 AM CST Thu Feb 24 2022/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

Showers and isolated embedded thunderstorms, will stream eastward
across the Tennessee valley and southwest Virginia. After a brief
break in rainfall this afternoon and evening, a cold front will
bring more rain late tonight. Additional rainfall amounts of 1.5
to over 2 inches are expected, mainly around and north of the I-40
corridor.

With already saturated grounds, most rainfall will become runoff
and flooding could be an issue.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A cold front and associated rainfall will shift east of the
Appalachians by midday. Any additional flooding threats will come
to an end at that time.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report incidents of flooding.

In the hours before

Local storm report, Feb 24, 12:08 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1208 PM EST THU FEB 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      3 WSW MALONEYVILLE      36.08N 83.88W
02/24/2022                   KNOX               TN   LAW ENFORCEMENT

            FLOODING ALONG TAZEWELL PIKE.

&&
Local storm report, Feb 24, 12:11 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1211 PM EST THU FEB 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     FLASH FLOOD      5 SE ANDERSONVILLE      36.15N 83.97W
02/24/2022                   KNOX               TN   LAW ENFORCEMENT

            FLOODING ON RACCOON VALLEY DR.

&&
Local storm report, Feb 24, 12:13 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1213 PM EST THU FEB 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     FLASH FLOOD      3 ESE MCCLOUD           36.35N 82.93W
02/24/2022                   HAWKINS            TN   BROADCAST MEDIA

            MEDIA SHARED A PHOTO ON SOCIAL MEDIA OF
            WATER FLOWING OVER ABOUT A 100 FOOT LONG
            STRETCH OF TARPINE VALLEY ROAD NEAR HWY 70.

&&

13
Local storm report, Feb 24, 12:21 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1221 PM EST THU FEB 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLOOD            2 WNW TRI-CITY AIRPORT  36.49N 82.44W
02/24/2022                   SULLIVAN           TN   911 CALL CENTER

            SEVERAL ROADS CLOSED MAINLY IN THE WESTERN
            HALF OF THE COUNTY INCLUDING KINGSPORT AND
            BLUFF CITY.

&&

13
Local storm report, Feb 24, 1:29 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
129 PM EST THU FEB 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLOOD            1 N BYBEE               36.06N 83.18W
02/24/2022                   COCKE              TN   BROADCAST MEDIA

            STATE ROAD 160 FLOODED BETWEEN BYBEE ROAD
            AND PINE RIDGE WAY.

&&

13
Local storm report, Feb 24, 1:45 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
145 PM EST THU FEB 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLOOD            2 SE BAILEYTON          36.31N 82.80W
02/24/2022                   GREENE             TN   EMERGENCY MNGR

            FORTY ROADS REMAINED FLOODED ACROSS THE
            COUNTY WITH NUMEROUS CLOSURES. TWO FEET OF
            WATER WAS OBSERVED OVER OLD BAILEYTON RD
            NEAR NORTH GREENE HIGH SCHOOL.

&&

13

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 1:55 AM ESTAreal Flood AdvisoryMRXBledsoe3 hr
Feb 24, 6:01 AM ESTRiver Flood WarningMRXBledsoe, Marion, Sequatchie63 hr
Feb 24, 8:26 AM ESTAreal Flood AdvisoryMRXAnderson, Knox, Morgan, Union3 hr
Feb 24, 9:19 AM ESTAreal Flood AdvisoryMRXGrainger, Greene, Hamblen, Hawkins3 hr
Feb 24, 10:04 AM ESTRiver Flood WarningMRXClaiborne, Grainger, Hancock47 hr
Feb 24, 10:16 AM ESTFlash Flood WarningMRXGreene, Hamblen, Hawkins3 hr
Feb 24, 10:26 AM ESTAreal Flood AdvisoryMRXCarter, Johnson, Sullivan, Washington3 hr
Feb 24, 10:54 AM ESTFlash Flood WarningMRXGreene, Hawkins, Sullivan, Washington4 hr
Feb 24, 10:56 AM ESTFlash Flood WarningMRXHawkins, Sullivan4 hr
Feb 24, 10:58 AM ESTFlash Flood WarningMRXCocke, Greene, Hamblen, Jefferson4 hr
Feb 24, 11:03 AM ESTFlash Flood WarningMRXGrainger, Hamblen, Jefferson, Knox, Union4 hr
Feb 24, 11:21 AM ESTAreal Flood AdvisoryMRXAnderson, Jefferson, Knox, Loudon, Sevier3 hr
Feb 24, 1:52 PM ESTAreal Flood AdvisoryMRXCarter, Johnson, Sullivan, Unicoi, Washington4 hr
Feb 24, 2:46 PM ESTAreal Flood AdvisoryMRXCocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 2 more3 hr

Nearby

Wind Advisories in Tennessee, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.